Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 79, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 12, 2009, 12:41 AM CDT for Howard County, Little River County, Sevier County, Arkansas. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2009, 12:41 AM CDT (05:41 UTC)
- Expired
- Apr 12, 2009, 12:58 AM CDT
- In force
- 17 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Howard County, AR, Little River County, AR, Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 153 km from the middle of the area, began a volume at 05:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.7 hours before the alert went out and 316 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1736 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 9:00 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Apr 11, 9:00 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 900 PM CDT SAT APR 11 2009 .DISCUSSION... CURRENT TEXT ZONE FORECASTS LOOK FINE WITH NO CHANGES PLANNED FOR OVERNIGHT. SEASONABLY STRONG SPRING STORM AND SHORT WAVE TROUGH CENTERED OVER CENTRAL NM PREPARING TO EJECT INTO THE SRN PLAINS OVERNIGHT. EXPECT SCATTERED SHOWERS AND EVEN AN ISOLATED TSTM TO DEVELOP OVERNIGHT ACROSS THE FORECAST AREA IN THE WARM AREA ADVECTION REGIME AND ISENTROPIC LIFT. ONLY PLAN TO ROUTINELY MINOR EDIT GRIDDED FORECASTS AND HOURLY GRIDDED FORECASTS THROUGH THE MIDNIGHT HOUR WITH NO EFFECT ON TEXT FORECASTS. VIII. && .AVIATION... MID AND UPPER LVL CLOUDS ACROSS REGION WILL UNDERGO A GRADUAL LOWERING TREND DURING THE OVERNIGHT. EXPECT CIGS TO BEGIN TO FALL TO MVFR BY AROUND 12Z...WITH SOME IFR CIGS BEFORE 18Z. SCT TSTMS MAY REACH NE TX BY AROUND 06Z...WITH STRONGER STORMS ARRIVING AFTER 12Z SUNDAY. E-SE WINDS 5-10 KTS FOR MOST OF NIGHT...BECMG SE-S AND INCREASE AFTER 12Z SUNDAY. THREAT OF SVR WX AND HEAVY RAIN...MORE OF SVR THREAT SOUTH OF I-20...HEAVY RAIN NORTH OF INTERSTATE./VII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 54 68 55 69 47 / 50 100 40 20 10 MLU 53 65 56 70 46 / 30 100 50 20 10 DEQ 50 63 51 62 41 / 60 100 50 20 10 TXK 53 64 52 66 45 / 50 100 50 20 10 ELD 52 64 53 69 43 / 40 100 50 20 10 TYR 55 69 53 69 48 / 70 100 20 20 10 GGG 54 68 52 69 47 / 60 100 30 20 10 LFK 57 71 57 73 48 / 60 100 20 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 08/07
Hazardous weather outlook, Apr 11, 1:02 PM CDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 102 PM CDT SAT APR 11 2009 ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-121100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN-RED RIVER-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON- 102 PM CDT SAT APR 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON AND EVENING...AS A STRONG STORM SYSTEM MOVES TOWARD THE FOUR STATE REGION. WITH COLD TEMPERATURES ALOFT...THE MAIN SEVERE WEATHER RISK WILL LIKELY BE LARGE HAIL WITH ANY SEVERE STORMS. TORNADOES AND DAMAGING WINDS WILL ALSO BE POSSIBLE...ESPECIALLY IN VICINITY OF A NORTHWARD MOVING WARM FRONT. HOWEVER...ABUNDANT CLOUD COVER AND RAIN IS EXPECTED TO KEEP THE GREATEST RISK OF SEVERE WEATHER SOUTH OF A JACKSONVILLE TEXAS TO COLUMBIA LOUISIANA LINE. WIDESPREAD HEAVY RAINFALL WILL LIKELY BE SEEN ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTH ARKANSAS...AND NORTH LOUISIANA SUNDAY. RAINFALL TOTALS AROUND 2 INCHES WILL BE POSSIBLE...WITH ISOLATED AMOUNTS APPROACHING 3 INCHES POSSIBLE NEAR THE INTERSTATE 20 CORRIDOR. THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY AND NEXT SATURDAY AS ANOTHER STORM SYSTEM MOVES TOWARD THE REGION. LATER FORECASTS WILL BETTER DEFINE THE TIMING AND WHAT...IF ANY...SEVERE WEATHER RISK EXISTS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTER GROUPS...EMERGENCY MANAGEMENT PERSONNEL...AND HAM RADIO OPERATORS WILL NOT BE NEEDED THROUGH TONIGHT. ACTIVATION MAY BE NEEDED SUNDAY. LAZ010-011-017>022-TXZ149>153-165>167-121100- DE SOTO-RED RIVER-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL- LA SALLE-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 102 PM CDT SAT APR 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SEVERE THUNDERSTORMS WILL BE POSSIBLE SOUTH OF JACKSONVILLE TEXAS TO COLUMBIA LOUISIANA LINE SUNDAY. ANY SEVERE STORMS WILL BRING THE RISK OF TORNADOES...LARGE HAIL...AND DAMAGING WINDS. THE GREATEST RISK OF TORNADOES WILL LIKELY OCCUR IN VICINITY OF A NORTHWARD MOVING WARM FRONT DRAPED ACROSS THE REGION. WIDESPREAD HEAVY RAINFALL WILL LIKELY BE SEEN ACROSS DEEP EAST TEXAS AND CENTRAL LOUISIANA SUNDAY. RAINFALL TOTALS AROUND 2 INCHES WILL BE POSSIBLE...WITH ISOLATED HIGHER AMOUNTS POSSIBLE. THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY AND NEXT SATURDAY AS ANOTHER STORM SYSTEM MOVES TOWARD THE REGION. LATER FORECASTS WILL BETTER DEFINE THE TIMING AND WHAT...IF ANY...SEVERE WEATHER RISK EXISTS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTER GROUPS...EMERGENCY MANAGEMENT PERSONNEL...AND HAM RADIO OPERATORS WILL NOT BE NEEDED THROUGH TONIGHT. ACTIVATION MAY BE NEEDED SUNDAY. BUTTS
In the hours before
Local storm report, Apr 12, 12:37 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1237 AM CDT SUN APR 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 PM HAIL GARVIN 33.95N 94.94W
04/11/2009 E1.00 INCH MCCURTAIN OK LAW ENFORCEMENT
1207 AM HAIL IDABEL 33.90N 94.82W
04/12/2009 E1.00 INCH MCCURTAIN OK LAW ENFORCEMENT
QUARTER SIZED HAIL ON WEST SIDE OF IDABEL
&&
12The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 11:38 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 37 min |
| Apr 12, 12:09 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 51 min |
| Apr 12, 8:44 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 46 min |
| Apr 12, 9:13 AM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Rusk | 47 min |
| Apr 12, 9:17 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 58 min |
| Apr 12, 9:47 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches, Rusk | 43 min |
| Apr 12, 9:48 AM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion, Panola, Shelby | 42 min |
| Apr 12, 11:03 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, San Augustine | 42 min |
| Apr 12, 11:21 AM CDT | Tornado Warning | SHV | Nacogdoches, Sabine, San Augustine, Shelby | 24 min |
| Apr 12, 11:47 AM CDT | Tornado Warning | SHV | Sabine, Shelby | 28 min |
| Apr 12, 12:17 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 58 min |
| Apr 12, 2:08 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, San Augustine | 37 min |
| Apr 12, 6:39 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Union | 51 min |
| Apr 12, 10:34 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Red River, Webster | 41 min |
| Apr 12, 10:53 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Webster | 37 min |
| Apr 12, 11:07 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln, Union | 23 min |
| Apr 12, 11:22 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 38 min |
| Apr 12, 11:26 AM CDT | River Flood Warning | SHV | Webster | 12 days |
| Apr 12, 11:32 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 43 min |
| Apr 12, 12:01 PM CDT | Severe Thunderstorm Warning | SHV | Union | 29 min |
| Apr 12, 12:42 PM CDT | Tornado Warning | SHV | Natchitoches, Winn | 33 min |
| Apr 12, 1:17 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Caldwell, Grant, Jackson, LaSalle, Natchitoches and 2 more | 58 min |
| Apr 12, 6:42 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette, Miller | 48 min |
| Apr 12, 7:02 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Nevada | 43 min |
| Apr 12, 7:26 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 34 min |
| Apr 12, 7:29 AM CDT | Severe Thunderstorm Warning | SHV | Union | 31 min |
| Apr 12, 8:48 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 27 min |
| Apr 12, 10:02 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette, Nevada | 43 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.